Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have systemic lupus erymthimitosis and kidney disease. Have itchy pimples on face and neck, swollen legs and feverish

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 2297 Questions
first of all ,is there a charge for vour service? I have systemic lupus erymthimitosis,(please overlook my spelling)and chronic kidney disease.Both are flaring up right now.But my question is ,can either one cause a rash on my face?My symptoms are,red itchy pimples on my face an neck.These pimples come up separately and are so many they cluster and are feverish ,have clear liquid in them and continue to spread.I am afraid they may get in my eyes,mouth,or bloodstream.I am 63 yrs, old and was diagnosed with lupus in 1992 and diagnosed with chronic kidney disease in 2011 and had flare ups before then,I am told by lab test that my kidneys are functioning at 40% on right and 60% on left,Right now I am having fever and chills,swollen legs,feet,and stomach,severe back pain over my right kidney and tenderness,also nausiea and no strength.But this infection or rash or fungus started on my face and is spreading.What do I do for it,I have tried over the counter ointments such as boric acid 10% ointment,miconazole nitrate 2%,calamine lotion,technu for poison ivy and oak,cortisone cream,prescription bactriban,mupirocin 2%,and I am out of gentamyacin ointment.please help.XXXXXFrost p.s. the "rash"started about 5 days ago and is spreading rapidly in my opinion,
Posted Mon, 23 Sep 2013 in Skin Hair and Nails
Answered by Dr. Shruti Rijhwani 17 minutes later
Brief Answer:
Rash is because of Lupus flare.

Detailed Answer:
Dear Madam,

Thank you for sharing your concern here.

Well, SLE is known to cause rash on face especially on the butterfly area including cheeks and nose. Though they are the common location for rash development, it can involve every region specially that is exposed to sunlight. Your kidney disease may also result due to Lupus Nephritis that has led to decreased renal functions .

In this situation, it is advisable to you to consult a rheumatologist as may be you would require admission for this in hospital. Fever, back pain are all worse signs and require evaluation at the earliest. I usually admit my patients with similar symptoms for detailed evaluation. Your blood count, urine routine, urine 24 hour protein, ESR, CRP, Anti ds DNA levels need to be checked. Since topical steroid preparation have not be useful, you will require systemic therapy to control the symptom. Topical ointment may not be able to bring any relief in this situation. Kindly seek medical care at the earliest.

I hope your insurance allows for hospital admission. If not, discuss with your current treating doctor and start the process of evaluation as an out patient.

Wish you good health .

Dr. Shruti
Above answer was peer-reviewed by
Follow-up: Have systemic lupus erymthimitosis and kidney disease. Have itchy pimples on face and neck, swollen legs and feverish 1 hour later
I do not have insurance and the E.$. room cost to much .this is a new rash that occurred about 5 days ago on my face and has spread to my neck and is continuihg to spread.None of the ointments I told you about work,so can you recommend one that might work or can you prescribe an antibiotic cream that will work.I know about the butterfly effect and already have that.the rash I describe to you is new
Answered by Dr. Shruti Rijhwani 7 hours later
Brief Answer:
It is not a cosmetic problem.

Detailed Answer:
Dear Madam,

Thank you for reverting back.

I can understand your situation but I would like to tell you that you should not just be worried about rash, the worrisome thing is disease activity flare . The rash will subside if the disease activity gets under control .

No antibiotic cream will bring any relief to your rash . New rashes means that the disease is getting active . Kindly seek medical advise at earliest .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor